Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 17, 2006, 9:20 PM CDT for Madison County, Tennessee. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2006, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 17, 2006, 10:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:20 PM CDT | FLASH FLOOD | Jackson, TN | FLOODING OF SEVERAL INTERSECTIONS ON HWY 45 BYPASS...WATER IS 1 FOOT DEEP FOR 500 YARDS AT HWY 45 BYPASS AND OLD HICKORY BOULEVARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 180223 FFWMEG TNC113-180345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 920 PM CDT SAT JUN 17 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1045 PM CDT * AT 919 PM CDT...MADISON COUNTY EMERGENCY MANAGEMENT REPORTED THAT MAJOR INTERSECTIONS ON THE HIGHWAY 45 BYPASS ARE FLOODED. THE MEDON AREA HAS FLOODING ON HIGHWAY 18 AND STEAM MILL FERRY ROAD. THE HIGHWAY 45 BYPASS AND OLD HICKORY BOULEVARD IS FLOODED WITH ONE FOOT OF WATER FOR ABOUT 500 FEET. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON... BEMIS AND ADAIR. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3575 8865 3548 8866 3541 8899 3574 8901 $$
1 follow-up statement
000 WGUS74 KMEG 180342 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1041 PM CDT SAT JUN 17 2006 TNC113-180351- MADISON TN- 1041 PM CDT SAT JUN 17 2006 ...THE FLASH FLOOD WARNING FOR MADISON COUNTY EXPIRES AT 1045 PM CDT... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3575 8865 3548 8866 3541 8899 3574 8901 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 9:09 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 17, 9:09 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 909 PM CDT SAT JUN 17 2006 .DISCUSSION... REGIONAL RADAR SHOWS SOLID LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS WEST TN AND NORTH MS THIS EVENING. ADDITIONAL DEVELOPMENT IS ALSO NOTED ACROSS WESTERN ARKANSAS. RUC DATA SHOWS A STRONG UPPER VORT NEAR THE ARKLATEX REGION THAT WILL BE MOVING OVER THE MIDSOUTH TONIGHT. ADDITIONAL REDEVELOPMENT SEEMS POSSIBLE SO ONLY UPDATE HAS BEEN TO RAISE POPS IN THE EAST WITH RAIN ON THE DOORSTEP. ALSO HAVE ADJUSTED HOURLY TEMPS DUE TO RAIN COOLED AIR. TEMPS WILL GENERALLY FLUCTUATE IN THE LOWER 70S FOR THE REMAINDER OF THE NIGHT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Jun 17, 3:00 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SAT JUN 17 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 300 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT SOUTH WINDS WILL CONTINUE TO PUSH UNSTABLE AND VERY MOIST AIR INTO THE MID-SOUTH TONIGHT. MEANWHILE...AN UPPER LEVEL DISTURBANCE CONTINUE TO MOVE THROUGH THE MID-SOUTH. THIS DISTURBANCE COMBINED WITH DAYTIME HEATING WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE MID-SOUTH THIS EVENING. A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND WINDS TO AROUND 40 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE INTO THE MID-SOUTH FROM THE WEST ON SUNDAY...THEN WEAKEN AND SLOWLY MOVE SOUTHEAST OF THE AREA BY LATE MONDAY AFTERNOON. THIS SYSTEM WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE ACROSS THE MID-SOUTH CAUSING NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL AND STRONG GUSTY WINDS. IN ADDITION...TOTAL RAINFALL AMOUNTS MAY TOTAL BETWEEN 1 AND 2 INCHES BY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Jun 17, 5:42 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CDT SAT JUN 17 2006 MSZ001-TNZ088-172315- DE SOTO MS-SHELBY TN- 542 PM CDT SAT JUN 17 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DANGEROUS LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN WAS LOCATED FROM 7 MILES NORTH OF FRAYSER TO HERNANDO AT 542 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING DOWNTOWN MEMPHIS...AND THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN... HERNANDO...HORN LAKE...MILLINGTON...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 17, 6:36 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
0625 PM TSTM WND GST 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M63 MPH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
&&
DSVLocal storm report, Jun 17, 6:45 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 4 N GERMANTOWN 35.15N 89.79W
06/17/2006 M59 MPH SHELBY TN TRAINED SPOTTER
IN COMMUMITY OF CORDOVA
0618 PM HAIL 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
0625 PM TSTM WND GST 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M63 MPH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
&&
DSVLocal storm report, Jun 17, 7:29 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG SOUTHEAST MEMPHIS 35.07N 89.88W
06/17/2006 SHELBY TN EMERGENCY MNGR
A FEW TREES DOWN
0610 PM TSTM WND DMG WHITEHAVEN 35.02N 90.03W
06/17/2006 SHELBY TN EMERGENCY MNGR
TREES DOWN
0615 PM TSTM WND GST 4 N GERMANTOWN 35.15N 89.79W
06/17/2006 M59 MPH SHELBY TN TRAINED SPOTTER
IN COMMUMITY OF CORDOVA
0618 PM HAIL 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
0625 PM TSTM WND GST 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M63 MPH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
0633 PM TSTM WND DMG LAKELAND 35.24N 89.73W
06/17/2006 SHELBY TN EMERGENCY MNGR
TREES DOWN
&&
DSVLocal storm report, Jun 17, 7:54 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG SOUTHEAST MEMPHIS 35.07N 89.88W
06/17/2006 SHELBY TN EMERGENCY MNGR
A FEW TREES DOWN
0610 PM TSTM WND DMG WHITEHAVEN 35.02N 90.03W
06/17/2006 SHELBY TN EMERGENCY MNGR
TREES DOWN
0615 PM TSTM WND GST 4 N GERMANTOWN 35.15N 89.79W
06/17/2006 M59 MPH SHELBY TN TRAINED SPOTTER
IN COMMUMITY OF CORDOVA
0618 PM HAIL 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M1.00 INCH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
0625 PM TSTM WND GST 5 SE BARTLETT 35.16N 89.77W
06/17/2006 M63 MPH SHELBY TN TRAINED SPOTTER
IN COMMUNITY OF CORDOVA
0633 PM TSTM WND DMG LAKELAND 35.24N 89.73W
06/17/2006 SHELBY TN EMERGENCY MNGR
TREES DOWN
0635 PM TSTM WND DMG 1 S LAKELAND 35.23N 89.73W
06/17/2006 SHELBY TN BROADCAST MEDIA
3 HOMES DAMAGED ON TALL HICKORY DRIVE...ONE WITH
SIGNIFICANT ROOF DAMAGE...WINDOWS BROKEN OUT OF SUV
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:17 PM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
| Jun 18, 2:36 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Fayette, Gibson, Haywood, Lauderdale and 2 more | 3 hr |
| Jun 18, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 24 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.